Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

62 year old has sudden shivering, vomiting clear fluid. Had hypothyroidism, IDDM. Cause and treatment ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
My Mum 62 years has sudden shivering and vomiting clear fluid. What is the cause and what treatment do you suggest? She is a known IDDM, had CABG IN 2007, HAS HYPOTHYROISIM on eltroxin tablets.
Posted Mon, 4 Jun 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Raju A.T 56 minutes later

Thanks for your query.

Tremors and vomiting are symptoms seen in conditions like Hypoglycaemia (low blood sugars) and intracranial bleed.Both are the complications usually expected in people who are diabetic and with history of cardiac illness.

I suggest you to check her sugar levels and if low provide her some sugar mixed in water or a chocolate. This will soon provide her relief.

If the sugar levels are fine, above symptoms are continuous and associated with headache, altered sensorium, weakness in limbs then it is a real emergency and have to take her to the ER.

Hope I have answered your query. Let me know if I can assist you further.

Wish her good health.
Above answer was peer-reviewed by
Follow-up: 62 year old has sudden shivering, vomiting clear fluid. Had hypothyroidism, IDDM. Cause and treatment ? 1 hour later
Her blood sugars are normal. She is able to walk around but there is generalised tiredness. She c/o sore throat some while ago for which I gave her paracetamol. She gets chronic UTI and she has some antibiotics left over. Nitrofurantoin SR tablets 100 mg BD. I have started giving her that. No temperature just chills
Answered by Dr. Raju A.T 2 hours later
Hi again,

Sore throat is most often seen in viral infections also the symptoms like muscle pain headache and nausea can be presented in a viral fever.

Do not give her antibiotics on your own , do take advice from her treating doctor after getting her examined by him.

Inadvertent use of antibiotics could render the organism resistant to the antibiotic and make them useless.Also it could be harmful.

Wish her good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor